Pennsylvania, 2008

Lightning Strike in Pennsylvania, February 9, 2008

February 9, 2008 · NWS PHI · 1 event in 1 county or zone

Lightning struck a utility pole in Green Lane. The top was shattered in the 100 block of Gravel Pike.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Lightning struck a utility pole in Green Lane. The top was shattered in the 100 block of Gravel Pike. A transformer attached to the pole was set on fire and fell to the ground. The local fire department extinguished the fire and no one was injured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 8:57 PM EST, 33 minutes earlier.

Area forecast discussion, Feb 9, 8:57 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
857 PM EST SAT FEB 9 2008

.SYNOPSIS...
A QUICK MOVING COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
A MUCH STRONGER ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY
MORNING. HIGH PRESSURE WILL FOLLOW FOR MONDAY. A WARM FRONT IS
EXPECTED TO LIFT NORTH OVER THE AREA TUESDAY FOLLOWED BY ANOTHER
COLD FRONTAL PASSAGE ON WEDNESDAY. LOW PRESSURE IS FORECAST TO
DEVELOP OVER THE CAROLINAS WEDNESDAY MORNING AND THEN MERGE WITH THE
COLD FRONTAL BOUNDARY AS IT MOVES NORTHEAST ON WEDNESDAY NIGHT. A
HIGH PRESSURE SYSTEM WILL THEN BUILD OVER THE MIDDLE ATLANTIC STATES
THURSDAY AND EARLY FRIDAY BEFORE MOVING OFFSHORE. ANOTHER COLD FRONT
FROM THE NORTHWEST SHOULD MOVE ACROSS THE REGION FRIDAY NIGHT OR
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
VERY FEW CHANGES ON THIS UPDATE. WILL ISSUE STATEMENT FOR AREAS OF
FOG WHICH HAVE DEVELOPED IN EASTERN AND NORTHERN NJ PRIOR TO THE
ARRIVAL OF THE CLOUDS AND FIRST FRONTAL PASSAGE. TEMPERATURES HAVE
ALSO DROPPED IN CLEAR AREAS FASTER THAN FORECAST...BUT EXPECT
THEM TO STABILIZE AS CLOUDS MOVE IN AND THEN WIND PICKS UP.
OVERNIGHT LOW TEMPS LEFT AS IS.

PREVIOUS DISCUSSION FOLLOWS.

PLEASE REFER TO THE PMDHMD ABOUT HOW BOTH THE GFS AND WRF-NMM ARE
TOO SLOW WITH THE ARCTIC INTRUSION IN THE UPPER MIDWEST. THIS PRETTY
MUCH MEANS WE WILL GO WITH THE FASTER GFS SOLUTION AS THE WRF-NMM
LAGS IN OUR CWA BY ABOUT 3 TO 6 HRS.

A RATHER TRANQUIL NIGHT FOR OUR CWA FOLLOWED BY A VERY TUMULTUOUS
SUNDAY FOR ALL. THE FIRST CDFNT STILL HAS TO CLEAR OUR CWA AND WE
MAINTAINED SOME LOW POPS INTO THIS EVE FOR THIS FEATURE. RADAR IMAGE
WAS SHOWING SOME SHRAS BACK INTO WV AND WRN MD SO IT SEEMED PRUDENT
ATTM TO MAINTAIN THE LOW CHANCE. OTHER THAN THE POCONOS AND SUSSEX
NJ (WHERE UP TO 2 TO 3 INCHES OF SNOW HAS FALLEN) PTYP WILL BE
MAINLY LIQUID.

WE EXPECT SKIES TO CLEAR AGAIN IN THE SRN PART OF OUR CWA ONCE THE
FNT MOVES THRU. IN SPITE OF THIS TEMPERATUREWISE WE DID HEDGE UPWARD
OF GUIDANCE AS WE ARE EXPECTING A SWRLY FLOW TO PREVENT WINDS FROM
GOING CALM. THIS IS A VERY IMPRESSIVE NEG TILT SHORT WAVE THAT WILL
BE COMING THRU TWD SUNDAY MORNING AND IT SHOULD BACK THE WINDS TWD
THE SW AND AT LEAST GIVE US CONFIDENCE THAT THEY WON/T OR STAY CALM.

AS THE SHORT WAVE APCHS OUR CWA WE STARTED THE REINTRODUCTION OF
POPS INTO OUR FCST AREA LATE IN THE NIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS FAR AS SUNDAY GOES WE WILL DISCUSS THIS IN DEGREES OF CONFIDENCE.
WE ARE VERY CONFIDENT THAT WIND ADVY CRIT WILL BE MET ACROSS OUR
CWA. WE ARE SOMEWHAT CONFIDENT THAT THIS MIGHT BE THE WORST WIND
EVENT OF THE FALL/WINTER SEASON SO FAR. WE HAVE LOW CONFID THAT WE
MIGHT NEED A HIGH WIND WARNING.

GFS FCST SOUNDINGS SUGGEST A HIGH WIND WARNING. IN A FLIP WRF-NMM
FCST SOUNDINGS ARE SUGGESTING A WEAKER WIND ADVY. STRONGEST WINDS
ARE FLIPPED FROM THEIR NML SEQUENCE AND SHOULD BE HIGHEST OVER
DELMARVA WHERE THE GFS IS FCSTG A 140KT JET AT 500MB. WHAT MY
PREVIOUS COLLEAGUE TOLD ME STILL IS HOLDING TRUE ATTM. ON OUR HIGH
WIND CHECK LIST, OUR CWA DOES NOT GET INTO STG NVA AS CHANNELIZED
VORT MAX CONTINUE TO MOVE THROUGH. THIS FLOW CHART SUGGESTS GUSTS TO
AROUND 50 MPH AND IS WHAT WE FOLLOWED FOR NOW. PLEASE LOOK FOR
FURTHER UPDATES AND SECURE ANY LOOSE OUTDOOR ITEMS NOW.

SNOW-WISE WE ARE HIGHLY CONFIDENT THAT A WINDEX SNOW SQUALL EVENT
WILL AFFECT PART OF OUR CWA. WE CAN NOT BE AS CONFIDENT SINCE THIS
A BORDERLINE MESOSCALE EVENT AS TO WHERE AND HOW MUCH OF OUR CWA IT
WILL AFFECT. BUT WHERE THIS DOES OCCUR IN CONJUNCTION WITH THE WINDS
WILL CAUSE WHITEOUT CONDITIONS AND EXTREMELY DANGEROUS TRAVELING
PROBLEMS. FOR ALL THE ISSUES THE WRF-NMM HAS ITS OVERZEALOUS QPF
OUTPUT FOR PA POINTS TO THIS POSSIBILITY. WE ALSO SEE THIS WITH THE
CAN RGEM WHERE IT HAS TWO BANDS OF HEAVY SNOWSHRAS, ONE ACRS THE
POCONOS AND A SECOND ACROSS THE LEHIGH VALLEY AND INTO THE RARITAN
VALLEY AND MONMOUTH COUNTY. THE GFS AND HI RES ECMWF POINT TOWARD
THE FAR NRN PART OF OUR CWA.

THE WINDEX CHECKLIST WE HAVE AND THAT MIKE EKSTER FROM BOX GAVE US
IS A YES ACROSS THE BOARD. WE HAVE A 30C RISE IN FORECASTED LI(S)
WHICH IS OFF THE CHARTS WRT WINDEX VALUES. THE GFS IS ALSO FCSTG
GREATER THAN 60TTS ACROSS THE NRN PART OF OUR CWA. WHAT CAN GO WRONG
IS THAT THE HIGHEST ACTUAL FCSTD RH DOES NOT COINCIDE WITH THE
DENDRITIC SNOW GROWTH (WHICH IT DOES RIGHT NOW). WE COULD ALSO HAVE
THE LOW LVL RH OUTRUN THE FRONT AND VORT MAX. TIMING DOES NOT SEEM
AS MUCH OF AN ISSUE (MRNG VS AFTN). SINCE THIS IS STILL ABT 18HRS
AWAY, WE WILL UP THE POPS WHERE THERE IS GREATEST MDL CONSENSUS IN
THE FAR NRN PART OF OUR CWA. PLACES FARTHER TO THE SOUTH TEMPS
SHOULD BE ABOVE FREEZING IF/WHEN THE SHSN BEGIN AND SHOULD REDUCE
ACCUMS A BIT...PLUS LESS AREAL COVERAGE IS EXPECTED.

BECAUSE THE MDLS ARE TOO SLOW WE SIDED WITH THE FASTER FALLING GFS
MOS VALUES AND TO A CERTAIN EXTENT DROPPED AFTN TEMPS EVEN FASTER.

SINCE THE CHANNELIZED VORT MAX IS FCST TO NOT MOVE THRU TIL LATE SUN
NGT WE MAINTAINED THE CHANCE FOR FLURRIES AND OR SNOW SHOWERS N OF
THIS FEAT. DONT WANT TO DISCOUNT THIS AIR MASS AND WE WENT WITH THE
COLDER GUIDANCE FOR MINS. WE EXPECT WIND ADVY CRIT TO CEASE DURG THE
EVE. OUR NRN TIER ZONES MIGHT GET CLOSE TO WIND CHILL ADVY CRITERIA
WHICH FOR NOW WE WILL LIMIT MENTION TO THE HWO.

A QUITE COLD, BUT RECOVERING CALENDAR DAY MONDAY FOR OUR CWA. WE
SHOULD START SEEING SOME RETURN FLOW CI AND THEN ALTOCU OR
ALTOSTRATUS LATER MONDAY INTO MONDAY NIGHT. WE WENT THE CONSERVATIVE
ROUTE WITH MAX TEMPS ON MONDAY AS THE MODELS OFTEN DEPART THESE
ARCTIC AIR MASSES TOO QUICKLY. CONFID ABT CLOUD COVER MON NIGHT
(WHICH WOULD AFFECT MINS SINCE OTHERWISE IT LOOKS LIKE GOOD
RADIATIONAL COOLING) IS LOW AND WE DID NOT SWAY MUCH FROM GUIDANCE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE PROGRESSIVE FLOW WILL GUIDE TWO SYSTEMS TOWARD OUR REGION DURING
THE EXTENDED PERIOD. THE HPC GRAPHICS HAVE USED MAINLY THE 00Z ECMWF
FOR THE EXTENDED FORECAST, AND THE GRIDS HAVE REFLECTED THIS.

ONCE THE SFC HIGH PASSES TO THE EAST OF THE AREA TUE, THE FIRST
OF THE TWO DISTURBANCES WILL APPROACH FROM THE WEST. THE ECMWF SHOWS
A TWO LOW STRUCTURE WITH THE WEAKER LOW PASSING ACROSS THE GREAT
LAKES AND A SECOND DEVELOPING OVER THE TENNESSEE VALLEY. THE
SOUTHERN LOW BECOMES THE DOMINANT LOW AS IT PASSES BY TUE NIGHT AND
WED. THE TWO LOWS WILL COMBINE AND DEEPEN WELL OFF THE COAST WED
NIGHT. PRECIP FROM THIS SYSTEM LOOK TO BE MOSTLY RAIN WITH A DEEP
SRLY FLOW DEVELOPING LATER TUE INTO WED. SOME SNOW IS POSSIBLE AT
THE ONSET TUESDAY AND BEFORE TAPERING OFF ON WED NIGHT ACROSS MOST
AREAS SO THE CHC SNOW IS IN THE GRIDS TOO. MOST OF THU AND THU NIGHT
WILL BE FAIR WITH ANOTHER HIGH PRESSURE RIDGE BUILDING IN.

THE SECOND WEATHER MAKES WILL TRACK ACROSS THE GREAT LAKES FRI AND
FRI NIGHT BEFORE PASSING OFF THE NEW ENGLAND COAST. SLGT CHC POPS
ARE IN THE GRIDS FOR AT THIS POINT.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
FOG HAS DEVELOPED THIS EVENING AROUND ACY AND MIV. A COLD FRONT
WILL CROSS THE TERMINALS FROM WEST TO EAST THIS EVENING. SOME
INSTABILITY SHOWERS HAVE DEVELOPED TO OUR WEST AHEAD OF THIS
FRONT, THEREFORE WE CANNOT RULE OUT A SHOWER OR TWO BRIEFLY
IMPACTING SOME OF THE TERMINALS.

A WIND SHIFT, SOUTHERLY TO WESTERLY, WILL FOLLOW THIS FRONT HOWEVER
VFR CONDITIONS ARE ANTICIPATED. AN ARCTIC FRONT WILL THEN APPROACH
LATE TONIGHT. THE WINDS WILL BACK TO THE SOUTHWEST MAINLY AT 10
KNOTS OR LESS AHEAD OF THIS FRONT. THERE COULD BE A TIME WHERE THE
CLOUD COVER TENDS TO REALLY THIN OUT LATER TONIGHT FROM WHATEVER
DEVELOPS INTO THIS EVENING, HOWEVER SOME INCREASE IN CLOUDS ARE
ANTICIPATED WITH THE ARCTIC FRONT. FOR NOW, WE KEPT CEILINGS AND
VISIBILITIES VFR, WITH THE MAIN IMPACT BEING THE WINDS. SUNDAY WILL
TURN VERY WINDY AS MUCH COLDER AIR SURGES IN BEHIND THE DEPARTING
ARCTIC FRONT. FORECAST SOUNDINGS INDICATE VERY EFFICIENT AND DEEP
MIXING SUNDAY ALONG WITH STRONG WINDS JUST ABOVE THE SURFACE. AS A
RESULT, WE INDICATED WIND GUSTS TO AROUND 40 KNOTS ON SUNDAY,
STARTING MAINLY MID TO LATE MORNING. THERE IS THE POTENTIAL FOR SOME
SNOW SHOWERS OR SNOW SQUALLS ON SUNDAY. IF THESE DEVELOP, THEY WILL
BE ACCOMPANIED BY A RAPID REDUCTION IN VISIBILITIES AND CEILINGS FOR
A TIME. SINCE CONFIDENCE IS NOT HIGH WHEN AND WHERE THESE MAY
DEVELOP, WE ONLY MENTIONED A VCSH FOR KABE AND KRDG FOR NOW.

BEYOND THE TAF PERIOD...THE STRONG WEST TO NORTHWEST WINDS WILL
CONTINUE SUNDAY NIGHT, HOWEVER A GRADUAL DIMINISHING TREND SHOULD
TAKE PLACE TOWARD DAYBREAK MONDAY. HIGH PRESSURE SLOWLY BUILDS INTO
THE AREA DURING MONDAY, THEN QUICKLY SLIDES OFF THE MID ATLANTIC
COAST EARLY TUESDAY. THE NEXT STORM SYSTEM LOOKS TO ARRIVE LATE
TUESDAY INTO WEDNESDAY, BRINGING A ROUND OF PRECIPITATION. HIGH
PRESSURE THEN RETURNS FOR THURSDAY.

&&

.MARINE...
A RATHER WILD TIME AHEAD AS TWO FRONTAL BOUNDARIES CROSS THE AREA,
WITH THE SECOND BOUNDARY HAVING THE MOST IMPACT. THE FIRST FRONT
WILL CROSS THE AREA SOMETIME THIS EVENING WITH WINDS AND SEAS
INCREASING AHEAD OF IT. FOLLOWING THIS FRONT, A WIND SHIFT IS
ANTICIPATED FOR A TIME, HOWEVER THE ARCTIC FRONT APPROACHES LATE
TONIGHT WHICH SHOULD CAUSE THE WINDS TO BACK AGAIN TO THE SOUTHWEST
OR SOUTH. BASED ON THE LATEST FORECAST WINDS AND SEAS, WE DELAYED
THE START OF THE SMALL CRAFT ADVISORY A LITTLE BIT TONIGHT. AS THE
ARCTIC FRONT SWEEPS THROUGH SUNDAY MORNING, A VERY STRONG WEST TO
NORTHWEST FLOW WILL DEVELOP. FORECAST SOUNDINGS FOR THE BUOYS
INDICATE DEEP MIXING AS CAA STEEPENS THE LAPSE RATES. WINDS ARE
FORECAST TO BE AROUND 45 KNOTS WHICH SHOULD EASILY MIX DOWN TO THE
SURFACE. THE CONCERN IS THAT THE GFS HAS SOME STRONGER WINDS
FORECAST, WHICH WOULD PUSH SURFACE GUSTS TO ABOUT 50 KNOTS DURING
ABOUT A 3 TO 5 HOUR WINDOW ON SUNDAY. WHILE THE SOUNDINGS DO
INDICATE THE MIXING POTENTIAL IS RATHER EFFICIENT, IT IS NOT CLEAR
IF THE STRONGER WINDS THE GFS IS ADVERTISING WILL ACTUALLY VERIFY.
EITHER WAY, A ROUGH TIME IS EXPECTED SUNDAY ON THE WATERS AS HIGH
END GALE FORCE WINDS WILL OCCUR. FOR NOW, WE WILL STICK WITH THE
GALE WARNING HEADLINE AND THE NEXT SHIFT/S/ CAN EVALUATE NEW
GUIDANCE FOR A POSSIBLE UPGRADE TO A STORM WARNING.

THE STRONG WINDS WILL BEGIN TO DIMINISH ON MONDAY AS HIGH PRESSURE
SCOOTS INTO THE AREA FROM THE WEST. GALE FORCE CONDITIONS WILL
DIMINISH TO SMALL CRAFT. DUE TO THE WIND AND SURGE OF MUCH COLDER
AIR MOVING IN, WE MAY NEED TO ADD FREEZING SPRAY TO THE FORECAST FOR
SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE SLOWLY BUILDS INTO THE AREA
DURING MONDAY, THEN QUICKLY SLIDES OFF THE MID ATLANTIC COAST EARLY
TUESDAY. THE NEXT STORM SYSTEM LOOKS TO ARRIVE LATE TUESDAY INTO
WEDNESDAY, WHICH INCLUDES A COLD FRONT AND A POSSIBLE COASTAL LOW.
SOME HEADLINES WILL PROBABLY BE NEEDED ON WEDNESDAY. HIGH PRESSURE
THEN RETURNS FOR THURSDAY.

&&

.TIDES/COASTAL FLOODING...
BLOWOUT TIDE CONDITIONS ARE BECOMING MORE LIKELY FOR LATE SUNDAY
INTO SUNDAY NIGHT AND MONDAY. MARINE INTERESTS SHOULD MONITOR THE
SITUATION CLOSELY. STATEMENTS WILL BE ISSUED EARLY SUNDAY, IF
REQUIRED.

&&

.EQUIPMENT...
THE KDIX DOPPLER RADAR LOCATED AT FORT DIX, NEW JERSEY WILL BE
DOWN OVERNIGHT. PARTS ON ARE ORDER AND IF THEY ARRIVE AS SCHEDULED
TOMORROW, TECHNICIANS WILL RETURN TO THE SITE TO INSTALL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR PAZ054-055-
     060>062-067>071.
NJ...WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR NJZ001-
     007>010-012>027.
DE...WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR DEZ001>004.
MD...WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR MDZ008-012-
     015-019-020.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY
     FOR ANZ450>455.
     GALE WARNING FROM 6 AM SUNDAY TO 6 AM EST MONDAY FOR ANZ430-
     431-450>455.
     SMALL CRAFT ADVISORY FROM 2 AM TO 6 AM EST SUNDAY FOR ANZ430-
     431.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI/SZATKOWSKI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...OHARA
MARINE...OHARA
TIDES/COASTAL FLOODING...SZATKOWSKI
EQUIPMENT...SZATKOWSKI
Hazardous weather outlook, Feb 9, 4:05 PM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EST SAT FEB 9 2008

NJZ001-PAZ054-055-102115-
SUSSEX-CARBON-MONROE-
405 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION TO THE WIND, SNOW SHOWERS ARE LIKELY ALONG WITH THE
POTENTIAL FOR SNOW SQUALLS. A QUICK INCH OR TWO OF SNOW IS
POSSIBLE ALONG WITH VERY POOR DRIVING VISIBILITIES AND RAPID
ACCUMULATIONS ON ROADWAYS. PLEASE DRIVE CAUTIOUSLY AS CONDITIONS
WILL BE QUITE HAZARDOUS DURING SNOW SQUALLS.

WIND CHILLS WILL APPROACH WIND CHILL ADVISORY CRITERIA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ061-062-102115-
WARREN-MORRIS-LEHIGH-NORTHAMPTON-
405 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION TO THE WIND, SCATTERED SNOW SHOWERS ARE POSSIBLE ALONG
WITH THE POTENTIAL FOR ISOLATED SNOW SQUALLS. A QUICK INCH OF
SNOW IS POSSIBLE ALONG WITH VERY POOR DRIVING VISIBILITIES AND
SOME ACCUMULATIONS ON ROADWAYS. PLEASE DRIVE CAUTIOUSLY AS
CONDITIONS WILL BE QUITE HAZARDOUS DURING ANY SNOW SQUALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-067>071-
102115-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
405 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION TO THE WIND, SCATTERED SNOW SHOWERS SHOULD OCCUR. AN
ISOLATED SNOW SQUALL IS ALSO POSSIBLE, BUT THE GREATER CHANCES FOR
SQUALLS ARE IN PLACES FARTHER TO THE NORTH. VERY POOR DRIVING
VISIBILITIES ARE POSSIBLE IN ANY HEAVIER SNOW SHOWERS OR SQUALLS.

BLOWOUT TIDES ARE POSSIBLE SUNDAY NIGHT ALONG TIDAL SECTIONS OF
THE DELAWARE RIVER AND IN CHESAPEAKE AND DELAWARE BAYS AND ALONG
THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-102115-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EST SAT FEB 9 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

BLOWOUT TIDES ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-102115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 PM EST SAT FEB 9 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

BLOWOUT TIDES ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Special weather statement, Feb 9, 8:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EST SAT FEB 9 2008

NJZ013-020-022-023-027-100500-
WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...JACKSON...HAMMONTON...
CAPE MAY COURT HOUSE...WHARTON STATE FOREST
841 PM EST SAT FEB 9 2008

...LOCALLY DENSE FOG...

AREAS OF FOG HAVE FORMED THIS EVENING ACROSS EASTERN NEW JERSEY.
VISIBILITIES HAVE DROPPED TO LESS THAN ONE HALF MILE IN SOME
AREAS. THE FOG WILL PERSIST THROUGH ABOUT MIDNIGHT BEFORE
GRADUALLY DIMINISHING.

IF YOU WILL BE TRAVELING TONIGHT, DRIVE WITH CAUTION AND SLOW
DOWN WHEN YOU ENCOUNTER ANY FOG.

PO
Special weather statement, Feb 9, 9:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EST SAT FEB 9 2008

NJZ001-PAZ054-055-100330-
CARBON-MONROE-SUSSEX-
903 PM EST SAT FEB 9 2008

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT SUSSEX...CARBON AND
MONROE COUNTIES...

AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER AND THUNDERSTORM WITH GUSTY WINDS TO 35 MPH...22 MILES SOUTH
OF WILKES-BARRE...MOVING EAST AT 40 MPH. THE SHOWER AND THUNDERSTORM
WILL AFFECT PORTIONS OF NORTHERN CARBON AND MONROE COUNTIES IN
PENNSYLVANIA AND NORTHERN SUSSEX COUNTY IN NEW JERSEY.

FORECASTER:
RNS
Special weather statement, Feb 9, 9:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EST SAT FEB 9 2008

NJZ001-PAZ054-055-100330-
CARBON-MONROE-SUSSEX-
903 PM EST SAT FEB 9 2008

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT SUSSEX...CARBON AND
MONROE COUNTIES...FREEZING RAIN IS ALSO POSSIBLE...

AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER AND THUNDERSTORM WITH GUSTY WINDS TO 35 MPH...22 MILES SOUTH
OF WILKES-BARRE...MOVING EAST AT 40 MPH. THE SHOWER AND THUNDERSTORM
WILL AFFECT PORTIONS OF NORTHERN CARBON AND MONROE COUNTIES IN
PENNSYLVANIA AND NORTHERN SUSSEX COUNTY IN NEW JERSEY.

TEMPERATURES IN PARTS OF THE POCONOS AND NORTHWEST NEW JERSEY WERE
BELOW FREEZING. THEREFORE, SOME FREEZING RAIN COULD ACCOMPANY ANY
SHOWERS.

MOTORISTS SHOULD BE PREPARED FOR SLIPPERY AREAS AND POSSIBLE BLACK
ICE.

FORECASTER:
RNS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Montgomery

When
February 9, 9:30 PM EST
Where
Montgomery County, Green Lane
Property damage
$5,000
Reported by
Newspaper
Coordinates
40.330, -75.470

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83963.